Question about Splinter hemmorages

I know splinter hemmorages are a feature of Hughes syndrome and try are clots that appear in the nail bed as vertical lines but I'm not sure exactly what they mean. I am taking a low dose of Fragmin & a daily asprin. I have less splinter hemmorages but I am still getting fresh ones. In your opinion or experience does this mean that the thinners are inadequate or are they a result of the thinners?

Thanks in advance!

4 Replies

  • Here are a couple of previous threads about this subject:



    Plus here is a small bit of info on the new HSF website:

  • I used to get those and they went away after I was on coumadin.


  • I have had one of these on my right thumbnail for almost a year - I have no idea what it means. Thank you for the links APsnotFAB - I'll check them out immediately. I'm on warfarin by the way.

  • I would advise you to check it out with your Dr as there is a type of skin cancer that can present under the nail called acral letiginous melanoma, it is not common but better to exclude the possibility......I am speaking from personnal experience.

You may also like...